MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BMT 360 TIBIAL TRAY 75MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. BMT 360 TIBIAL TRAY 75MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Osteopenia/ Osteoporosis (2651)
Date of Event 12/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Foreign report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It is reported that the patient underwent revision right total knee arthroplasty.Subsequently, patient underwent a revision procedure approximately 8 months post-implantation due to pain and a protrusion of the medial knee which was identified as the locking bar that backed out.The locking bar was replaced without complication.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).D10: item 185224 lot 097360 item 185343 lot 175490 item 185263 lot 6214793 the complaint is confirmed.Visual examination of the returned product identified signs of wear and gouges.Device was submitted for further analysis.Analysis states that even though the examined locking bar contact mark and deformation observations are consistent with the bars not being fully engaged with the tibial tray lugs, it cannot be determined with certainty whether the reported locking bar dissociations occurred due to improper insertions.A more definitive conclusion would require analysis of not just the locking bars, but also of the mating tibial trays as well as the implanted bearings.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: no obvious wear, stable, locking bar backed out when in flexed position, locking bar replaced, no complications.Ebl 70ml.Mmi report confirms backed out locking bar.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the arthroplasty components are anatomically aligned without fracture or dislocation.The locking bar of the tibial implant has retracted and is displaced medially.Bone quality appears osteopenic.There is no evidence of loosening, wear, or abnormal radiolucency and alignment is maintained.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BMT 360 TIBIAL TRAY 75MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11156394
Report Number0001825034-2021-00038
Device Sequence Number2564481
Product Code JWH
UDI-Device Identifier00880304481435
UDI-Public(01)00880304481435(17)260407(10)321200
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093293
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2026
Device Model NumberN/A
Device Catalogue Number185204
Device Lot Number321200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer02/15/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight60